Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » New Pill- Brown Discharge and Cramping

 - UBBFriend: Email this page to someone!    
Author Topic: New Pill- Brown Discharge and Cramping
srk20
Activist
Member # 59241

Icon 1 posted      Profile for srk20     Send New Private Message       Edit/Delete Post 
My dr just started me on a new pill. I used to be on Safyral (new version of yaz) for about 7 months and it was driving me insane. I switched about 10 days ago and am now on Lo Lo estrin FE. Today I had the worst cramps and back pain as if I really was having a period. Came home and checked my panties/toilet paper, and I had a lot of brown blood. I'm worried. Could this be implantation bleeding? I don't partake in direct sexual intercourse but my boyfriend and I do engage in mutual masturbation but always try to be careful about precum transfer. Is it usual to have cramps and brown blood on this pill, or after switching from another pill? I switched from having drosperenone (old pill) to norethindrone acetate (new pill). I'm definitely not expecting my period this early in the cycle since today will be my 11th day taking it and I started it the Sunday after my period.
I'm really worried!!!! Do you guys have any info on this pill, whether it causes these side affects? Or should I worry about pregnancy? Also, since I switched from a different brand to this brand, do I have to worry about my protection being compromised? I take it regularly with only max 30 mins of difference between timings and did not take more than the 7 days of placebo pills that are given with Safyral.

[ 01-04-2012, 09:54 PM: Message edited by: srk20 ]

Posts: 197 | From: California | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
As long as you started this new pack of pills at the same time you would have started your old one (so there was no more than a 7-day gap) you don't need to worry about your protection being compromised.

Per the spotting and cramping, it's entirely possible that these are side effects from switching pills - it takes the body awhile to adjust, and irregular bleeding and spotting are very common whether you're starting the pill for the very first time or just switching to a new brand. I don't see a reason to be concerned about pregnancy, but even if you had had a risk, know that implantation bleeding is fairly rare and tends to be very light spotting.

Generally, it takes around 3 months to adjust to a new method of birth control or a new brand of pill, so just give your body some time and if you're still having issues after that, then it would be a good idea to talk to your doctor about possibly switching again.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
srk20
Activist
Member # 59241

Icon 1 posted      Profile for srk20     Send New Private Message       Edit/Delete Post 
Thank you so much, Karybu.
One last question- I've been reading reviews on this bc pill and a lot of people are talking about how they missed their withdrawal bleed altogether in the first few months. Is this something normal? I use my withdrawal bleed as a confirmation marker that I have not gotten pregnant so it's a big sign of relief for me. I know that if it comes time for my bleed and I don't get it, I'm going to certainly be very nervous. Do you know anything about this specific brand or other brands causing one to skip their withdrawal bleed due to spotting during the cycle of active pills?

Posts: 197 | From: California | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
It's really just an individual basis on whether it causes ripples in your schedule or not. What you may want to do is see if you can't pick up a pregnancy test or two, and just keep them on hand. (you can get them some places for just a dollar or two). Too? May help ease your mind to use a back-up if you don't.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
srk20
Activist
Member # 59241

Icon 1 posted      Profile for srk20     Send New Private Message       Edit/Delete Post 
I understand what you guys are saying... I have just a few more questions though..
1) So the spotting is still continuing and I'm also having back pain along with the pelvic cramping, is this also a normal side effect? I literally feel as I do every time I'm on my period. All the symptoms are the same.
2) One of my friends was telling me that lower dose birth control may not be effective at preventing pregnancy because the lower dose of hormones, is this true?? I've never heard of this before.
3) I take birth control because I have PCOS. Since I switched from a version of Yaz to a much lower dose, does that mean my other hormones will no longer be balanced? I don't want any cysts to form but I also want my LH and FSH hormones to be in normal range, which is what Yaz helped me with.
4) I'm overweight. Does this mean that a low dose birth control will not help prevent against pregnancy because I'm overweight?

I would really appreciate it if you could answer my questions- thank you sooo much!

Posts: 197 | From: California | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
srk20
Activist
Member # 59241

Icon 1 posted      Profile for srk20     Send New Private Message       Edit/Delete Post 
Hi does anyone have time to respond to my question please?
Posts: 197 | From: California | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
Saffron Raymie
Scarleteen Volunteer
Member # 49582

Icon 1 posted      Profile for Saffron Raymie     Send New Private Message       Edit/Delete Post 
Sorry this was missed, srk2o

Pregnancy needs direct contact - either a penis and a vulva having direct contact with each other or someone with a penis ejaculating directly onto a vulva. Mutual masturbation cannot present a risk unless you were literally inserting handfuls of fresh ejaculate into your vagina.

1) Those are probably side effects of switching pills, or just side effects of the lower dose. Different pills effect us all differently. Spotting, cramps and lower back pain are common side effects of any pill. If these side effects concern you about your overall health (like the back pain) you can check in with your doctor. However, these are not related to pregnancy, as you haven't had a risk.

2) No, not true at all. Lower dose pills are over 99% effective when used perfectly.

3) Honestly, I don't know - but I'll check in with the other volunteers and get back to you on that. In the meantime, that might be a question to ask your doctor.

4) Doctors prescribing the pills bare weight in mind when they do, and they would not put you on a method they did not think would be effective for you. If your doctor didn't voice any concerns about this to you, then they're not likely concerns you need to have yourself.

[ 01-09-2012, 05:36 AM: Message edited by: Seashy Rae ]

--------------------
'Obtain the virgin's consent before you marry her' - Prophet Mohammad (pbuh)

Posts: 1285 | From: England | Registered: Oct 2010  |  IP: Logged | Report this post to a Moderator
Saffron Raymie
Scarleteen Volunteer
Member # 49582

Icon 1 posted      Profile for Saffron Raymie     Send New Private Message       Edit/Delete Post 
I talked it over with the others; they said that as every case of PCOS is different, your best bet is to check in with your doctor.

--------------------
'Obtain the virgin's consent before you marry her' - Prophet Mohammad (pbuh)

Posts: 1285 | From: England | Registered: Oct 2010  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen